Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 9, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 14, 2023, 7:27 PM EDT for 5 counties in Massachusetts. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2023, 7:27 PM EDT (23:27 UTC)
- Expired
- Jun 14, 2023, 8:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:45 PM EDT | TSTM WND DMG | 3 Ne Hingham, MA | Tree down on Avalon Dr relayed by amateur radio. |
| Jun 14, 7:45 PM EDT | TSTM WND GST 54 | East Boston, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 11.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
641
WUUS51 KBOX 142327
SVRBOX
MAC009-017-021-023-025-150015-
/O.NEW.KBOX.SV.W.0009.230614T2327Z-230615T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
727 PM EDT Wed Jun 14 2023
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
South central Essex County in northeastern Massachusetts...
Northeastern Norfolk County in eastern Massachusetts...
Suffolk County in eastern Massachusetts...
Southeastern Middlesex County in northeastern Massachusetts...
North central Plymouth County in southeastern Massachusetts...
* Until 815 PM EDT.
* At 727 PM EDT, a severe thunderstorm was located over Dedham, or
over Milton, moving north at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham,
Malden, Brookline, Medford, Weymouth, Revere, Peabody, Arlington,
Everett, Salem, Billerica, Beverly, Woburn and Braintree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 7074 4254 7090 4254 7087 4242 7091
4243 7091 4246 7094 4230 7105 4231 7097
4230 7100 4229 7102 4226 7097 4230 7093
4225 7096 4225 7088 4233 7093 4234 7088
4222 7074 4214 7074 4215 7135 4259 7123
TIME...MOT...LOC 2327Z 192DEG 33KT 4223 7114
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Frank3 follow-up statements
389
WWUS51 KBOX 142343
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
743 PM EDT Wed Jun 14 2023
MAC009-017-021-023-025-150015-
/O.CON.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Suffolk MA-Middlesex MA-Plymouth MA-
743 PM EDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL ESSEX...NORTHEASTERN NORFOLK...SUFFOLK...EAST
CENTRAL MIDDLESEX AND NORTH CENTRAL PLYMOUTH COUNTIES...
At 743 PM EDT, a severe thunderstorm was located over Somerville,
moving north at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Newton, Somerville, Waltham, Malden,
Brookline, Medford, Weymouth, Revere, Peabody, Arlington, Everett,
Salem, Billerica, Beverly, Woburn and Braintree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 7074 4254 7090 4254 7087 4242 7091
4243 7091 4246 7094 4230 7105 4231 7097
4230 7100 4229 7102 4226 7097 4230 7093
4225 7096 4225 7088 4233 7093 4234 7088
4222 7074 4214 7074 4229 7131 4259 7123
TIME...MOT...LOC 2343Z 192DEG 33KT 4238 7110
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Frank002
WWUS51 KBOX 142355
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
755 PM EDT Wed Jun 14 2023
MAC023-025-150005-
/O.CAN.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Suffolk MA-Plymouth MA-
755 PM EDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK AND NORTH CENTRAL
PLYMOUTH COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
4246 7090 4247 7092 4243 7098 4245 7102
4240 7104 4238 7108 4227 7096 4228 7095
4223 7093 4229 7104 4236 7108 4235 7111
4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 2355Z 192DEG 33KT 4249 7107
$$
MAC009-017-021-150015-
/O.CON.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Middlesex MA-
755 PM EDT Wed Jun 14 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTH CENTRAL ESSEX...NORTHEASTERN NORFOLK AND EAST CENTRAL
MIDDLESEX COUNTIES...
At 755 PM EDT, a severe thunderstorm was located over Wakefield, or
over Melrose, moving north at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Somerville, Malden, Medford,
Weymouth, Revere, Peabody, Arlington, Everett, Salem, Billerica,
Beverly, Woburn, Chelsea, Watertown, Tewksbury and Melrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
4246 7090 4247 7092 4243 7098 4245 7102
4240 7104 4238 7108 4227 7096 4228 7095
4223 7093 4229 7104 4236 7108 4235 7111
4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 2355Z 192DEG 33KT 4249 7107
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Frank964
WWUS51 KBOX 150011
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
811 PM EDT Wed Jun 14 2023
MAC009-017-021-150021-
/O.EXP.KBOX.SV.W.0009.000000T0000Z-230615T0015Z/
Essex MA-Norfolk MA-Middlesex MA-
811 PM EDT Wed Jun 14 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ESSEX...
NORTHEASTERN NORFOLK AND EAST CENTRAL MIDDLESEX COUNTIES WILL EXPIRE
AT 815 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 4258 7074 4254 7090 4253 7089 4253 7087
4246 7090 4247 7092 4243 7098 4245 7102
4240 7104 4238 7108 4227 7096 4228 7095
4223 7093 4229 7104 4236 7108 4235 7111
4237 7113 4236 7116 4259 7123
TIME...MOT...LOC 0011Z 192DEG 33KT 4259 7104
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:20 PM EDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 14, 2:20 PM EDT, 5 hours 7 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 220 PM EDT Wed Jun 14 2023 .SYNOPSIS... Scattered showers and thunderstorms moving through southern New England this afternoon and evening. A few strong to severe thunderstorms are possible with the main threats of hail and damaging wind gusts. Our pattern remains unsettled later this week into early next week, with scattered showers and thunderstorms. Temperatures will be near to slightly below normal. && .NEAR TERM /UNTIL 6 AM Thursday/... Highlights * Strong to severe thunderstorms possible across southern New England. Main threats are large hail and damaging wind gusts. A cutoff low is initially located over northern PA/central NY early this afternoon. The cutoff will rotate eastward into southern New England this evening. The cutoff will lift into Maine by early Thu. Low pressure will rotate into southern New England tonight and the cold front associated with it will slides through the south coast by late tonight. The surface low will lift into the Gulf of Maine by early Thu. Main concern in the forecast is the strong to severe thunderstorm risk across southern New England as we head into the evening. At this point am leaning toward the ARW and NSSL WRF guidance as it has pegged current storm activity fairly well along with the synoptic scale features. Will first start off with the limiting factor with the activity at the moment is the effective deep layer shear is somewhat marginal with SPC Mesoanalysis showing 20-30 kts. This is anticipated to increase especially across the south coast as the mid level jet pushes in as the cutoff lifts into our area. The effective shear should increase to around 40 kts across the south coast. This will combine with sfc based CAPE values of roughly 500-1500 J/kg with the highest values across the south coast. As we head into the evening the instability will wane, but mid level lapse rates will be increasing. This may be enough to keep activity together as it moves into an increasing stable airmass. Low level lapse rates are around 7-9 degrees Celsius per km before they diminish this evening, while mid level lapse rates increase to 6-8 degrees Celsius as the upper low is moving in, which is also when we will see 500 temps cooling to -15 to -20 degrees Celsius. Looks like the best shot for the 60+ degree dew points is also across the south coast per the latest HREF, which is doing well based on the latest observations. There is more than sufficient CAPE within the hail growth zone and given the cooler air moving in aloft am expecting there to be a risk of large hail and gusty winds as the scattered storms move through. As previously mentioned there is a bit of backing across the CT Valley as the LLJ is increasing and winds backing. This is progged well by 100+ m2/s2 across the CT Valley late this afternoon along with low LCL heights, so there is a low risk of a tornado as indicated by the HREF. The latest NCAR HRRR Neural Network guidance falls in line with current severe timing thinking of roughly 21-01Z as the deep layer shear is increasing with the highest probs across the south coast. This matches well the SPC SREF Craven Brooks Sig Svr greater than 10k highest probs and HRRR SCRAM values. Cannot completely rule out stronger storms further to the north, across MA. At this point the deep layer shear/instability overlap is across the south coast, so will need to keep an eye on things. Should see the activity diminish as instability wanes tonight. After 9 PM think that there still could be a few lingering showers with the low lifting through into early Thu. Will see high temps top out in the mid 70s to low 80s across the region today. Tonight low temps bottom out in the 50s. && .SHORT TERM /THURSDAY/... Highlights * Generally dry, but there could be a few spot showers across the interior. Caught under cyclonic flow through this period. A shortwave ridge will build across the eastern Great Lakes into New England. A shortwave may still rotate through northern New England toward southern New England by the afternoon. A surface trough will be over the region during this period. Main focus of the forecast was on the near term period, but given the shortwave digging toward the region during the afternoon there could be a few spot showers. Am not overly confident in this risk as the mid levels will be drying. As a result have dialed back precip chances and honestly think for most it will be dry, but there could be a few spot showers. Expecting some downsloping as flow aloft shifts to the W/NW. Will see temperatures warming at 925 hPa to 15 to 20 degrees Celsius. Bumped temps up to the 75th percentile of guidance, which results in highs ranging from the low 70s to the low 80s. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 1140 AM Update: Key Points: * Wet weather pattern with near or slightly below normal temps * Low risk of severe weather Saturday Amplified and blocky upper air pattern is expected to persist into next week per ensembles. Building upper ridge over northern Plains will help another cutoff low form over eastern Great Lakes by end of week which meanders over New England this weekend. By the middle of next week, there are signs that Rex block pattern may take shape as upper ridge becomes more W-E oriented from Great Lakes to Northeast and a closed low develops near TN Valley. This all means a continuation of near to slightly below normal temperatures through the middle of next week along with scattered showers or thunderstorms at times. Main concern is potential for severe weather Saturday - right now it's a low risk but something to monitor in coming days. Ensembles show decent probabilities of 1000-1500 J/kg of CAPE along with fairly steep lapse rates (given presence of cold pool aloft associated with cutoff low) but shear is relatively weak. However, in these situations we can often see higher CAPE values compensate for lack of deep shear. Colorado State Machine Learning probs also have low probabilities centered over southern New England. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Overall high confidence through Wednesday. Scattered showers and thunderstorms with localized MVFR/IFR develop in western New England after 18z and should reach coastal terminals closer to 22-23z, outside of cape Cod and Islands where storms are not expected. Most TAF sites have TS for a 2-3 hour window. S/SW winds 10-15kt with coastal sea breezes, although winds along coast should turn S later in day. Scattered showers/storms end this evening followed by lower-end VFR or MVFR cigs tonight and possibly into Thu. S/SW winds 5-10kt shift to W overnight and Thu. KBOS Terminal...Moderate confidence in TAF. E wind should shift to S around 21-22z. Fairly confident that window for TS is 23z-01z. KBDL Terminal...High confidence in TAF. Fairly confident on TS timing from 18z-21z. Outlook /Thursday Night through Sunday/... Thursday Night: VFR. Friday: VFR. Chance SHRA, chance TSRA. Friday Night: Mainly VFR, with local IFR possible. SHRA likely, slight chance TSRA. Saturday: MVFR/IFR conditions possible. SHRA likely, chance TSRA. Saturday Night: Mainly VFR, with local IFR possible. Chance SHRA, slight chance TSRA. Sunday: Mainly VFR, with local IFR possible. Chance SHRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Through Tonight...High confidence. Scattered showers with isolated thunderstorms late this afternoon into the evening. Any stronger storms may produce strong to damaging wind gusts, large hail, reduced visibility and rough seas. Late tonight there may still be a few lingering showers. Winds out of the S at 10-15 kts with gusts up to 20 kts. Tonight winds will shift to the SW at 10-20 kts and gusts of 15-20 kts. There may be a few gusts to 25 kts across the southern waters late. Seas 2-4 ft, but portions of the southern outer waters may approach 5 ft. Given the marginal nature am holding off on a SCA. Thursday...High confidence. Dry with winds SW 10-15 kts gusting to 20 kts over the southern waters. Seas 2-4 ft. Outlook /Thursday Night through Sunday/... Thursday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Friday: Winds less than 25 kt. Chance of rain showers. Friday Night through Saturday: Winds less than 25 kt. Rain showers likely, isolated thunderstorms. Saturday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Sunday: Winds less than 25 kt. Areas of seas approaching 5 ft. Slight chance of rain showers. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...BL/JWD NEAR TERM...BL SHORT TERM...BL LONG TERM...JWD AVIATION...JWD MARINE...BL/JWD
Hazardous weather outlook, Jun 14, 4:09 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 409 PM EDT Wed Jun 14 2023 CTZ002>004-MAZ002>024-026-RIZ001>008-152015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 409 PM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-152015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 409 PM EDT Wed Jun 14 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 14, 5:48 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
548 PM EDT Wed Jun 14 2023
MAZ004-010>012-142230-
Southern Worcester MA-Eastern Hampden MA-Northern Worcester MA-
Eastern Hampshire MA-
548 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southwestern
Worcester, eastern Hampshire and east central Hampden Counties
through 630 PM EDT...
At 547 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brookfield, or 15 miles southwest of Worcester, moving north at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Southbridge, Charlton, Palmer, Spencer, Ware, Sturbridge, Monson,
Rutland, Barre, Warren, Paxton, North Brookfield, West Brookfield,
Brimfield, Brookfield, Hardwick, Holland, East Brookfield, Oakham and
Wales.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4204 7205 4210 7233 4239 7223 4235 7195
TIME...MOT...LOC 2147Z 198DEG 21KT 4217 7209
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:15 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
615 PM EDT Wed Jun 14 2023
MAZ004>006-026-142315-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
615 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of west central Essex,
east central Worcester and north central Middlesex Counties through
715 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bolton, or near Marlborough, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Marlborough, Chelmsford,
Andover, Dracut, Tewksbury, Westford, Acton, Hudson, Concord,
Sudbury, Clinton, Pepperell, Tyngsborough, Groton, Maynard and
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4273 7112 4233 7153 4243 7168 4271 7163
4270 7129 4273 7127 4275 7123 4274 7119
4275 7118
TIME...MOT...LOC 2215Z 227DEG 20KT 4243 7158
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:50 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
650 PM EDT Wed Jun 14 2023
MAZ020-RIZ007-142330-
Southern Bristol MA-Newport RI-
650 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Bristol
and southeastern Newport Counties through 730 PM EDT...
At 649 PM EDT, Doppler radar was tracking a strong thunderstorm over
Little Compton, or 10 miles east of Newport, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
New Bedford, Dartmouth, Portsmouth, Fairhaven, Tiverton, Westport and
Little Compton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4152 7121 4153 7126 4153 7121 4156 7121
4170 7095 4160 7082 4158 7082 4165 7092
4159 7090 4161 7092 4158 7093 4160 7096
4153 7096 4149 7104 4151 7107 4150 7113
4146 7117
TIME...MOT...LOC 2249Z 237DEG 24KT 4150 7113
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 6:51 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
651 PM EDT Wed Jun 14 2023
MAZ013-016>019-142330-
Eastern Plymouth MA-Western Norfolk MA-Northern Bristol MA-
Eastern Norfolk MA-Western Plymouth MA-
651 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of east central
Norfolk, northwestern Plymouth and north central Bristol Counties
through 730 PM EDT...
At 651 PM EDT, Doppler radar was tracking a strong thunderstorm over
Brockton, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Brockton, Weymouth, Braintree, Randolph, Stoughton, Bridgewater,
Marshfield, Easton, Hingham, Scituate, Pembroke, Sharon, Rockland,
Abington, Duxbury, Whitman, Hanover, East Bridgewater, Holbrook and
Norwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4197 7102 4211 7115 4226 7089 4225 7088
4227 7086 4224 7077 4225 7077 4220 7072
4221 7071 4217 7071 4217 7073 4215 7071
4216 7071 4216 7070 4210 7066
TIME...MOT...LOC 2251Z 237DEG 24KT 4208 7100
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Jun 14, 7:12 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
712 PM EDT Wed Jun 14 2023
MAZ006-007-014-015-150015-
Eastern Essex MA-Suffolk MA-Western Essex MA-Southeast Middlesex MA-
712 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of southeastern Essex,
north central Suffolk and east central Middlesex Counties through 815
PM EDT...
At 712 PM EDT, Doppler radar was tracking a strong thunderstorm over
Revere, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Boston, Lynn, Somerville, Malden, Medford, Revere, Peabody,
Arlington, Everett, Salem, Beverly, Chelsea, Gloucester, Melrose,
Saugus, Danvers, Wakefield, Stoneham, Marblehead and Winthrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4259 7068 4257 7076 4253 7078 4256 7078
4254 7090 4254 7087 4250 7089 4252 7085
4250 7085 4246 7094 4242 7091 4243 7092
4241 7099 4233 7093 4238 7101 4232 7093
4241 7114 4268 7092
TIME...MOT...LOC 2312Z 215DEG 13KT 4242 7099
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
LocontoSpecial weather statement, Jun 14, 7:20 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
720 PM EDT Wed Jun 14 2023
MAZ016-018-019-150015-
Eastern Plymouth MA-Eastern Norfolk MA-Western Plymouth MA-
720 PM EDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Norfolk
and north central Plymouth Counties through 815 PM EDT...
At 720 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hingham, or near Weymouth, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Weymouth, Marshfield, Hingham, Scituate, Rockland, Hanover, Norwell,
Hull, Hanson and Cohasset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
&&
LAT...LON 4226 7087 4227 7083 4224 7077 4225 7076
4220 7072 4220 7071 4217 7071 4217 7073
4215 7070 4207 7090 4227 7093 4225 7092
4225 7088 4228 7090 4230 7089 4230 7091
4231 7089
TIME...MOT...LOC 2320Z 235DEG 17KT 4218 7087
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FrankThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:40 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 65 min |
| Jun 14, 4:06 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 39 min |
| Jun 14, 4:53 PM EDT | Special Weather Statement | BOX | Worcester | 67 min |
| Jun 14, 5:32 PM EDT | Special Weather Statement | BOX | Middlesex | 43 min |
| Jun 14, 5:48 PM EDT | Special Weather Statement | BOX | Worcester | 42 min |
| Jun 14, 6:15 PM EDT | Special Weather Statement | BOX | Middlesex | 60 min |
| Jun 14, 6:47 PM EDT | Special Marine Warning | BOX | 58 min | |
| Jun 14, 6:50 PM EDT | Special Weather Statement | BOX | Bristol | 40 min |
| Jun 14, 6:51 PM EDT | Special Weather Statement | BOX | Plymouth | 39 min |
| Jun 14, 7:04 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 41 min |
| Jun 14, 7:12 PM EDT | Special Weather Statement | BOX | Essex | 63 min |
| Jun 14, 7:20 PM EDT | Special Weather Statement | BOX | Plymouth | 55 min |
| Jun 14, 7:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jun 14, 7:29 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jun 14, 7:52 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Jun 14, 7:55 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jun 14, 7:58 PM EDT | Special Marine Warning | BOX | 62 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.